Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 176, NWS Tulsa, OK

July 6, 2018McIntosh County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2018, 3:58 PM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2018, 3:58 PM CDT (20:58 UTC)
Expired
Jul 6, 2018, 4:25 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McIntosh County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:01 PM CDTTSTM WND DMG3 Ssw Onapa, OKTREE LIMBS DOWN, SHINGLES BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WUUS54 KTSA 062058
SVRTSA
OKC091-121-062145-
/O.NEW.KTSA.SV.W.0176.180706T2058Z-180706T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
358 PM CDT FRI JUL 6 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central McIntosh County in southeastern Oklahoma...
  Northeastern Pittsburg County in southeastern Oklahoma...

* Until 445 PM CDT

* At 358 PM CDT, a severe thunderstorm was located 3 miles east of
  Lake Eufaula State Park, moving southwest at 15 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Eufaula...                        Stidham...
  Raiford...                        Lake Eufaula State Park...
  Vivian...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 259 and
263.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3548 9560 3541 9540 3530 9544 3529 9545
      3526 9545 3512 9550 3529 9585
TIME...MOT...LOC 2058Z 031DEG 13KT 3540 9555 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
464 
WWUS54 KTSA 062125
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
425 PM CDT FRI JUL 6 2018

OKC091-121-062134-
/O.CAN.KTSA.SV.W.0176.000000T0000Z-180706T2145Z/
McIntosh OK-Pittsburg OK-
425 PM CDT FRI JUL 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCINTOSH AND
NORTHEASTERN PITTSBURG COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened 
therefore the warning has been cancelled.  However gusty winds and 
heavy rain are still possible with this thunderstorm.

LAT...LON 3548 9560 3541 9540 3530 9544 3529 9545
      3526 9545 3512 9550 3529 9585
TIME...MOT...LOC 2122Z 031DEG 13KT 3532 9561 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:18 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 6, 3:18 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
318 PM CDT Fri Jul 6 2018

.DISCUSSION...
Scattered thunderstorm clusters continue to push southwestward
across northeast OK and northwest AR this afternoon with
additional more isolated cells over the terrain of southeast OK.
All of the activity will continue to propagate southwest along
outflow boundaries, but should mostly dissipate once daytime
heating abates. First period POP forecast will be determined just
before forecast issuance, but should be confined to low chance in
southern and western counties in the 00-06z period. A few cells
have had a history of hail up to dime size and will also remain
capable of localized damaging downburst winds associated with
stronger cores.

Weak frontal boundary will continue to push south Saturday with
drier low level airmass eventually spreading over much of eastern
OK and western AR. Along the anticipated moisture gradient a few
thunderstorms will remain possible Saturday over far southeast
OK. The dry air will result in cooler temps by Sunday morning with
expected lows closer to MAV/MET numbers vs. blended guidance.
Moisture is expected to return north beginning Sunday with chance
of storms back into southern and eastern areas.

Upper ridge will expand back across the central U.S. next week
with our forecast area generally remaining along the southern
periphery. This will help keep a moist airmass on place with some
weak shortwave energy propagating westward along the south side
of the upper high. Overall pattern favors slightly better
thunderstorm chances across southern sections and more or less
seasonable levels of heat and humidity returning for the last half
of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  92  69  91 /  10   0   0  10
FSM   73  92  71  91 /  10  10   0  30
MLC   73  90  70  90 /  20  10   0  20
BVO   70  90  62  90 /  10   0   0  10
FYV   69  87  62  87 /  10   0   0  30
BYV   67  88  64  89 /  10   0   0  30
MKO   72  90  69  90 /  20  10   0  10
MIO   69  90  64  91 /  10   0   0  10
F10   72  89  68  89 /  20  10   0  10
HHW   74  91  72  90 /  30  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
100 PM CDT Fri Jul 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
100 PM CDT Fri Jul 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited to Elevated in spots.
	AREA...Much of eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Thunderstorms will continue to increase in coverage thru the
afternoon across the region, ahead of a weak cold front. The
stronger storms are likely to produce strong gusty winds. Isolated
reports of damaging winds are possible as well with the strongest
cells. Frequent cloud to ground lightning and brief heavy downpours
will also accompany the storms.

Outside of the storm activity, much of eastern Oklahoma and west
central Arkansas will again see heat index values climb into the 100
to 105 degree range. Take the proper heat precautions if you must be
outdoors during the middle of the day.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Drier and slightly cooler conditions will follow the front over
the weekend. Thunderstorm chances return early next week as a more
humid airmass spreads back across the region.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jul 6, 2:48 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT FRI JUL 6 2018

OKZ060-061-067-062015-
Tulsa OK-Rogers OK-Wagoner OK-
248 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 315 PM
CDT...

At 248 PM CDT, a strong thunderstorm was located over Verdigris,
moving south at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Catoosa...
Verdigris...

This includes Interstate 44 between mile markers 231 and 245.

LAT...LON 3631 9570 3622 9558 3605 9567 3617 9589
TIME...MOT...LOC 1948Z 021DEG 13KT 3622 9570
Special weather statement, Jul 6, 2:56 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
256 PM CDT FRI JUL 6 2018

OKZ061-062-067-062030-
Rogers OK-Wagoner OK-Mayes OK-
256 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES AND NORTHEASTERN WAGONER COUNTIES UNTIL 330 PM
CDT...

At 256 PM CDT, a strong thunderstorm was located 5 miles south of
Chouteau, moving southwest at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Wagoner...                        Chouteau...
Mazie...

LAT...LON 3622 9539 3611 9521 3593 9538 3605 9560
TIME...MOT...LOC 1956Z 038DEG 19KT 3611 9536
Special weather statement, Jul 6, 3:11 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
311 PM CDT FRI JUL 6 2018

OKZ060>062-067-068-070-072-062100-
Tulsa OK-Muskogee OK-Sequoyah OK-Cherokee OK-Rogers OK-Wagoner OK-
Mayes OK-
311 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN SEQUOYAH...SOUTHWESTERN MAYES...WAGONER...SOUTHERN
CHEROKEE...NORTHERN MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL
400 PM CDT...

At 310 PM CDT, strong thunderstorms were located along a line
extending from near Catoosa to 6 miles northeast of Pumpkin Center.
Movement was southwest at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Muskogee...                       Sand Springs...
Tahlequah...                      Wagoner...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Catoosa...                        Fort Gibson...
Verdigris...                      Haskell...
Inola...                          Gore...
Okay...                           Webbers Falls...
Hulbert...                        Porter...

This includes Interstate 44 between mile markers 217 and 245.

LAT...LON 3580 9481 3550 9516 3600 9603 3607 9603
      3608 9614 3630 9571
TIME...MOT...LOC 2010Z 051DEG 18KT 3617 9574 3577 9504
Local storm report, Jul 6, 3:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT FRI JUL 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     PEA RIDGE               36.45N 94.11W
07/06/2018                   BENTON             AR   BROADCAST MEDIA

            LARGE TREE LIMBS DOWN...RELAYED VIA SOCIAL MEDIA.

0135 PM     TSTM WND DMG     BENTONVILLE             36.37N 94.21W
07/06/2018                   BENTON             AR   BROADCAST MEDIA

            LARGE TREE LIMBS DOWN...RELAYED VIA SOCIAL MEDIA.

&&

CAS
Special weather statement, Jul 6, 3:37 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
337 PM CDT FRI JUL 6 2018

ARZ019-020-029-OKZ072-076-062115-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
337 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHERN
CRAWFORD...SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE
FLORE COUNTIES UNTIL 415 PM CDT...

At 337 PM CDT, strong thunderstorms were located along a line
extending from near Figure Five to 4 miles northwest of Paris.
Movement was southwest at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Charleston...
Cedarville...                     Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Spiro...                          Arkoma...
Mulberry...                       Dyer...
Hackett...                        Altus...
Bonanza...                        Branch...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 27.
 Interstate 40 in Oklahoma between mile markers 317 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 28.

LAT...LON 3537 9372 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3523 9392 3523 9402
      3514 9403 3514 9414 3510 9414 3509 9418
      3530 9478 3563 9432 3546 9371
TIME...MOT...LOC 2037Z 043DEG 26KT 3551 9432 3532 9379
Special weather statement, Jul 6, 3:53 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT FRI JUL 6 2018

OKZ071-062130-
McIntosh OK-
353 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH COUNTY
UNTIL 430 PM CDT...

At 353 PM CDT, a strong thunderstorm was located over Checotah,
moving southwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Rentiesville...                   Stidham...
Lake Eufaula State Park...        Onapa...

This includes Interstate 40 in Oklahoma between mile markers 256 and
271.

LAT...LON 3537 9577 3555 9558 3555 9554 3552 9537
      3532 9541 3530 9543 3529 9546 3530 9550
      3528 9552 3527 9551 3525 9554
TIME...MOT...LOC 2053Z 031DEG 14KT 3545 9554

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:04 PM CDTSpecial Weather StatementTSAAdair26 min
Jul 5, 7:33 PM CDTSpecial Weather StatementTSACherokee27 min
Jul 5, 8:14 PM CDTSpecial Weather StatementTSADelaware31 min
Jul 5, 9:14 PM CDTSpecial Weather StatementTSACherokee31 min
Jul 5, 11:06 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Jul 5, 11:34 PM CDTSpecial Weather StatementTSAOkfuskee41 min
Jul 6, 1:24 AM CDTSpecial Weather StatementTSALatimer, Pittsburg51 min
Jul 6, 12:11 PM CDTSpecial Weather StatementTSADelaware34 min
Jul 6, 12:48 PM CDTSpecial Weather StatementTSANowata27 min
Jul 6, 1:12 PM CDTSpecial Weather StatementTSANowata33 min
Jul 6, 1:15 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 6, 1:25 PM CDTSpecial Weather StatementTSAMayes35 min
Jul 6, 1:34 PM CDTSevere Thunderstorm WarningTSANowata, Washington41 min
Jul 6, 1:35 PM CDTSpecial Weather StatementTSAAdair25 min
Jul 6, 1:49 PM CDTSpecial Weather StatementTSACraig26 min
Jul 6, 1:51 PM CDTSpecial Weather StatementTSAWashington24 min
Jul 6, 1:53 PM CDTSpecial Weather StatementTSADelaware37 min
Jul 6, 1:56 PM CDTSpecial Weather StatementTSAWashington34 min
Jul 6, 2:10 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
Jul 6, 2:15 PM CDTSpecial Weather StatementTSAOsage, Washington60 min
Jul 6, 2:35 PM CDTSpecial Weather StatementTSAWagoner25 min
Jul 6, 2:39 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner37 min
Jul 6, 2:48 PM CDTSpecial Weather StatementTSATulsa27 min
Jul 6, 2:56 PM CDTSpecial Weather StatementTSAWagoner34 min
Jul 6, 3:11 PM CDTSpecial Weather StatementTSATulsa, Wagoner49 min
Jul 6, 3:14 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 6, 3:23 PM CDTSevere Thunderstorm WarningTSAMuskogee, Tulsa, Wagoner36 min
Jul 6, 3:53 PM CDTSpecial Weather StatementTSAMcIntosh37 min
Jul 6, 4:07 PM CDTSpecial Weather StatementTSACreek, Okmulgee53 min
Jul 6, 4:13 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha62 min
Jul 6, 4:26 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 6, 4:30 PM CDTSpecial Weather StatementTSAHaskell30 min
Jul 6, 4:38 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah40 min
Jul 6, 4:44 PM CDTSpecial Weather StatementTSAChoctaw16 min
Jul 6, 5:17 PM CDTSpecial Weather StatementTSAOkfuskee13 min
Jul 6, 5:20 PM CDTSpecial Weather StatementTSALatimer25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.